I suffered seizures and memory loss after trying weight loss jab – it was terrifying
WHEN Rebecca Mullock started taking a new shot, she thought her weight loss worries would be a thing of the past.
But after one bout, it turned out that the answer to her problems might have left her suffering from severe side effects.
Rebecca, 31, from Paignton, Devon, started taking Saxenda in January.
It contains liraglutide, which was originally developed as an anti-diabetes drug and helps suppress appetite, similar to semaglutide found in similar jabs Wegovy and Ozempic.
Wegovy – soon to be available by prescription only in Boots and launched on the NHS – is what Elon Musk and reportedly Kim Kardashian swear to have helped them shed unwanted pounds.
After the vaccination, Rebecca ended up in the hospital just four weeks later.
She says: “Like many people, I had heard about vaccinations for weight loss on TikTok and although it was expensive I wanted to give it a try.
“I went to a well known drugstore website and was able to order three pens for £150 and one pen lasted 10 days.
“I’ve been trying to lose weight for 15 years and was excited to try them.
“They’re like an epi-pen you put in your stomach and within a week I’d lost 6 pounds and my appetite had shrunk.
Most Read in Diet & Fitness
“I had maybe one meal a day and just wasn’t hungry.
“Ten days later I was watching TV when there was a charity ad asking for donations for the war in Ukraine.
“I turned to my husband Dave, 48, a machinist, and said, ‘What war?’
“My husband said I had a panic attack – which I don’t remember at all – but eventually he calmed me down and I went to bed.
“I have no recollection of the episode at all.
“At 3 a.m. I had a seizure and my husband put me on the ground and called an ambulance.
“I had an EKG, blood work and an MRI and they couldn’t find anything conclusive as to what caused the episode.
“I remember being scared. I had no idea what was going on.
“They couldn’t confirm it, but since Saxenda was the only thing I’d been taking recently, they suggested the whole episode might have been caused by it.
“Seizures are listed as a rare side effect, but it scared me enough to stop using them and I will never use them again.
“It’s a shame because they worked and I’ve lost 18 pounds, but now I’m back to the drawing board.
“Right now I weigh 20.7 pounds but when I used them it was 19.3 pounds.
“I think I’m in the minority with my experience, but I was wondering if it should be that easy to get.
“I didn’t discuss this with my GP before buying them online but they were from a very reputable website.
“I’m just wondering if only I could have gotten them from my GP if they would have indicated the side effects a bit more.
“I’ve lost a whole week of my memory and no one can tell me if I’ll get it back.”
https://www.the-sun.com/health/7668398/suffered-seizures-memory-loss-weight-loss-jab/ I suffered seizures and memory loss after trying weight loss jab – it was terrifying